MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL 6.5 HEALIX ADVANCE KNTLS BR; SOFT-TISSUE ANCHOR, BIOABSORBABLE

MEDOS INTERNATIONAL SàRL 6.5 HEALIX ADVANCE KNTLS BR; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222583
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).Investigation summary: the complaint device was discarded by the customer therefore, device is not available for a physical evaluation.This complaint is not confirmed.No further information regarding the procedure or the device used has been provided to determine a root cause for this failure.A non-conformance search was performed for this part#: 222583, lot#: l918909, combination and no nonconformances were identified.At this point in time, no corrective action is required, and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure the sales rep's 6.5 healix advance knotless broke while threading the anchor outside of the patient.The sales rep stated that the tip of anchor broke off from the rest of the implant.The sales rep stated that the anchor was being used with dynacord and with 2-2.5 sutures with 4-5 tails that were equal in length.The sales rep stated they were using a 5.5/6.5 healix advance awl for this procedure.The case was completed with another like-anchor in the same bone hole with no patient harm, but a one minute delay to open a new anchor.The device was discarded by the customer.The anchor had a piece break off the distal tip during threading.Implantation wasn¿t attempted due to an inability to load suture into the anchor, so bone quality, cleating, anchor axis, stay suture status should all be inconsequential.We couldn¿t thread the anchor, it broken and was discarded without it ever being inside of the patient.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
6.5 HEALIX ADVANCE KNTLS BR
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8197201
Report Number1221934-2018-55844
Device Sequence Number16217132
Product Code MAI
UDI-Device Identifier10886705030323
UDI-Public10886705030323
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171114
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number222583
Device Lot NumberL918909
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1